Ask a doctor

Should I Stop Taking Accutane? (photo)

This is how I look after 18 days of sotret 30mg/day,when I told my dermatologist on the phone the situation he told me to stop the accutane for 4-7 days and go on antibiotic , I'm on third day on antibiotic,but I want to know if I will be able to continue the accutane?and if u docs seen something like this before?

Doctor Answers (2)

What to do about increased breakouts on Accutane

+1

Occasionally patients with acne do experience increased breakouts at the beginning of  isotretinoin treatments.  Sometimes these breakouts can be severe. It is difficult to predict which patient would have such a response, however, such responses are more common on higher initial doses.

Antibiotics help with this, but when a reaction is severe, the patient may need prednisone to calm down the inflammation and decrease the chances of scarring. Usually this does not necessitate stopping the isotretinoin altogether.  But it does require watching the patient closely and adjusting treatment as needed.

Please talk to your doctor about possible prednisone treatment.


Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Need pre pictures

+1

Well, we need to see photos of what you looked like before you started taking the Accutane. Because just seeing these, I would say, yes, continue the medication, but since I have no idea what you looked like before, I am unsure what I'm looking at!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.